Get your Health question answered in 3 easy steps

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do red bumps on skin after sun exposure indicate?

Answered by
Dr.
Dr. Bharatesh Devendra Basti

Dermatologist

Practicing since :1998

Answered : 1765 Questions

default
Posted on Mon, 4 Aug 2014 in Skin Hair and Nails
Question: Have noticed small red bumps on sun exposed chest area. Looks like acne. About fives spots.could it be lupus rash. Have high Ana for two years now but no def diagnosis from two rheumatologist based on other blood work
doctor
Answered by Dr. Bharatesh Devendra Basti 3 hours later
Brief Answer:
Details with photos required.

Detailed Answer:
Hi
Thank you for query. I am Dr Bharatesh D Basti answering your query.
Please send the photos of all the rashes you have.
Also please specify the symptoms ,duration,any exacerbating or relieving factors noted,any dandruff or deficiencies ,any rashes elsewhere any treatment taken etc.
Any symptoms regarding ANA positive
I will try to help you
Thank you
Dr Bharatesh
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Bharatesh Devendra Basti 5 hours later
Ive had the pimples maybe a week.No rashes,no dandruff. been menopausal, last period 3months ago and have been stressing over my pos ana. I also have some trouble deep breathing, have appt with pulmonary doctor this week to go over pulmonary function tests. the other symptom ive had was hairloss and some minor joint pain, in back and knees. but also have herniated discs in lower back.
some finger joint pain on and off and wrist pain.
were taking cymbalta form 9- 2011 to 4 -2014. stopped because i believe that it might be causing my hairloss and pos ana.
I have attached pictures. some pimples on neck are and front of chest.
doctor
Answered by Dr. Bharatesh Devendra Basti 1 hour later
Brief Answer:
Not lupus rash likely folliculitis.

Detailed Answer:
Hi
Thank you for query.
I have gone through the photos.
It appears to be isolated pimples in chest area and limbs.
They are definitely not due to lupus rash.so you can allay the fears.
These may be due to folliculitis.
You can use topical antibiotics like mupirocin or fucidin. It should respond if folliculitis.
If does not subside you may use oral antibiotics.
You can have a discussion with your doctor and take treatment for this and other symptoms.
You can take protein rich diet ,biotin supplements for your hair loss.Treat if any dandruff with antifungal shampoos.Treat your other symptoms of joint pains respiratory symptoms your hair loss might come down.
You can get back for any clarifications else please close the discussion and rate.
Thank you
Dr Bharatesh
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Bharatesh Devendra Basti 10 hours later
Could this be photo sensitivity, that's another symptom of lupus? The pimples seem to be in the area that is sun tanned? How do you suggest I treat the other symptoms?
doctor
Answered by Dr. Bharatesh Devendra Basti 1 hour later
Brief Answer:
Sunscreens .Consult Rheumatologist or physician

Detailed Answer:
Hi
Thank you for follow up query.

Rashes due to light sensitivity usually appear on face,forearms lateral aspect, V of neck .
It also depends on clothes worn by individuals.
If the area described by you come under sun exposed area they may be not be due to light reaction as they are scattered in different sites.
If you still suspect sun rashes you can use sunscreens at least thrice daily as their effects are short lived.

Cloth is the best sunscreen but many times difficult to cover all areas.
The symptoms can be due to collagen vascular disorders or else. Please consult rheumatologist.
I do not think yet skin component of these disorders to have set in.

You can get back if any clarification is needed else please close the discussion and rate.
Thank you
Dr Bharatesh
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Bharatesh Devendra Basti 9 hours later
what are collagen vascular disorders? is this scleroderma? because ive been very anxious because of the pos high ana ive had. why do you say this when you first said it is folliculitis.
please explain
doctor
Answered by Dr. Bharatesh Devendra Basti 39 minutes later
Brief Answer:
Unlikely scleroderma.get screened when symtomps.

Detailed Answer:
Hi
Thank you for query.

ANA can be positive in many conditions like SLE, Sjogrens,sceleroderma,thyroid diseases, autoimmune diseases Rheumatoid arthritis etc
Normally antibodies are produced against foreign bodies but here They are produced against our own tissues like collagen tissues or vessels.
So they produce problems.
Many times they are found in elderly without any disease. Or even found in infections.
It is unlikely you have scleroderma with symptoms you are mentioning.
So you can get yourself screened regularly as and when symptoms appear either by rheumatologist or physician.As you have already once got normal certification from rheumatologist you can allay fear.
Relax , do yoga, meditation, mild possible exercises which on long run will be helpful.
You can get back to me for any clarification else please close the discussion and rate.
Thank you
Dr Bharatesh
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Bharatesh Devendra Basti 19 minutes later
Im confused, are you saying because of my pos ana I should continue to see rheumotologist? I plan on doing that, i have an appt this week. are the pimples I showed you autoimmune disorder related?
I know some autoimmunes produce telangiectasias, could they be that.
My pimples are raised not flat.
doctor
Answered by Dr. Bharatesh Devendra Basti 33 minutes later
Brief Answer:
Not telengiectasia nor related to ANA positivity.

Detailed Answer:
Hi
Thank you for query.
As I have previously said the skin symptoms are most unlikely to be due to ANA positivity.
I am referring you to rheumatologist for your other symptoms which you asked in previous query like joint pains pulmonary symptoms.
They are not lupus nor telengiectasia or unlikely to be due to photosensitivity.
I think you feel clear about it now.
Please get back if you need any clarifications else please close the discussion and rate.
Thank you
Wish you good health.
Dr Bharatesh

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Medical Topics

Recent questions on  Acne

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

hi,i m 22 yrs female,my face skin has appeared black since the initial of 2011.but my face skin was not black it should be mentioned here that for acne on my face i was treated by homeopathy doctor in 2009 though my acne has disappeared buy face skin turned into black and some red pimples like thing what should i do now.how can i get a smooth and spot free beautiful skin.thank u

doctor1 MD

hello. i am 36 year old female. i have high DHT in my reports. Taking deone 35 ,prescribed by doc..contraceptive pills to control hormones. Avoiding milk also. my acne is much better but im facing terrible hair loss issue. Im taking FOLLIHAIR for that problem. Wil it help?

doctor1 MD

hi sir, i am 23 year old boy i have hair loss problem for 2 year due to side effect of medicine when i was getting treatment for acne because of that treatment i am still facing hair fall problem and i am so worried and depressed

sir i want to consult with u

sir is the regrowthing of hair possible?

if yes then in what condition ?

doctor1 MD

I picked up my prescription for Neosalus cream. I had some left in the old tube, so it was a couple weeks before I opened the prescription package. When I opened it, I found included a tube of Tretinoin , which I don't remember my dermatologist...

doctor1 MD

I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild acne in my cheeks the past 2 months. I wanted to know what are the disadvantages of this product as I...

doctor1 MD

acne prone skin but very mild.